MAUDE Adverse Event Report: K2M, INC. MESA 2 DEFORMITY UNIPLANAR SCREW; SIZE Ø6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. MESA 2 DEFORMITY UNIPLANAR SCREW; SIZE Ø6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 6201-36540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a mesa screw at l1 displaced from a rod post-operatively.Revision surgery has not been scheduled or performed at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.Initial surgery was performed on (b)(6) 2021.No difficulties were reported during partial or final locking.Patient had normal bone quality and no pathologies.No complications during the initial surgery were reported.It was reported that the rod slipped out of the screw 2 months after surgery.There are no plans for a revision as the patient is currently asymptomatic.A x ray was provided confirming the rod disengaged from the screw post operatively.Operative notes were also provided.A consultant spine health care professional (hcp) reviewed both the x ray and operative notes.From the consultant spine hcp's review of x ray and operative notes: "it looks like the rods were on the short side to begin with, and then slipped a bit.There's nothing in the op note that would be worrisome.I just think their rods were cut a little too short and disarticulated from the screws." the mesa surgical technique and device ifu were reviewed: the mesa surgical technique states that the user needs to confirm at least 5 mm of rod length extends beyond the most proximal and distal screws.For optimum results careful preoperative diagnosis and planning, meticulous surgical technique and extended post operative care by experienced spinal surgeons are essential.Prior to use the surgeon should be specifically trained in the use of this spinal system and the associated instrumentation to facilitate correct selection and placement of the implants.The size and shape of bones and soft tissue place limitations on the size and strength of the implants and proper selection will reduce the risk of neurological injury during implantation as well as metal fatigue leading to bending and breakage of the device.As the devices are currently implanted and unavailable for review, a definite cause cannot be determined.Based on the hcp's review of the x rays and operative notes, the likely cause is there was not enough rod overhang.

Brand Name
MESA 2 DEFORMITY UNIPLANAR SCREW; SIZE Ø6.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12377607
Report Number3004774118-2021-00262
Device Sequence Number4115650
Product Code NKB
UDI-Device Identifier10888857169173
UDI-Public10888857169173
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6201-36540
Device Catalogue Number6201-36540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexMale
Patient Weight72 KG